question-icon

How to keep blood sugar level in control?

default
Posted on Fri, 11 Jul 2014
Question: My father has 84 years old and the half toe has removed on Feb 2014 cause of diabetic gangrene. Although the wound didn’t heal yet the blood sugar going up even the insulin gives proportionally. I used new bottle insulin and changed the injection place but sugar level is going up. This problem started since last one week.
Name of Insulin : Biphasic isophane insulie injection I.P Humen Misxtard
Please advise me how can control it
doctor
Answered by Dr. Phanindra Dulipala (9 minutes later)
Brief Answer:
Get back with details asked.

Detailed Answer:
Hi, I had gone through your query and understood your concerns.

Sir, let me appreciate you for your concern to your father's health. To help me answer this, please let me know the following details.

1) What are the blood sugar levels now.
2) Units of insulin being used and timing.
3) Any other medication being used either for diabetes or for any other health condition.
4) Any stressful condition or any other health problems.

Please get back with details.
Thank you.
Dr Phanindra Dulipala
Diabetologist.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Phanindra Dulipala (18 minutes later)
Thank you very much for your service. Three times in a day before food. 5+5+5 was the unit and the sugar level was going on normal. Now the after food the sugar reading is 160 and fasting is also 140. We gave up to 7 Unit but the sugar is going up

1) What are the blood sugar levels now. Fasting 140 after food 160
2) Units of insulin being used and timing. 7+7+7 moring + noon + night
3) Any other medication being used either for diabetes or for any other health condition. No any other medicine
4) Any stressful condition or any other health problems.Nothing
doctor
Answered by Dr. Phanindra Dulipala (30 minutes later)
Brief Answer:
Nothing to worry.

Detailed Answer:
Hi,

Though the sugar levels you have mentioned are higher, practically nothing to worry too much. Even the dose he is taking is also very low. We common find such situations where sugar levels don't become normal for a period of time. If sugar levels don't improve after a period of time, then we do increase the dose.

Mixtard insulin rather than 3 times a day, it is better given two times a day. i.e., morning and night before food. If I were his treating doctor, the same dose I would give him 12 units in the morning before break fast and 10 units in the night before food. After trying this for around 2-3 weeks, if sugar levels are high, then slight increase of 3 units in the morning and 2 units in the night would help. You can discuss this with his treating doctor and see.

See that any signs of hypoglycemia like severe sweat, head ache, shivering and drowsy, then immediately give him sugar and meet the local treating doctor. This for your information which is mandatory for doctor to mention when ever change of drugs or dosage is done. Other than that nothing to worry.

Besides this the doctor should also consider if there are signs of infection. This is particularly important in case of wound healing. Presence of infection will also affect sugar control.

As of now you need not worry at all. Discuss about these changes with your treating doctor.

Hope this guides you. If you have any further questions I will be happy to help. If you do not have any clarifications, you can please close the discussion and rate the answer. Wishing your father good health.
Thank you.
Dr Phanindra Dulipala
Diabetologist.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Phanindra Dulipala

Diabetologist

Practicing since :2008

Answered : 629 Questions

premium_optimized

The User accepted the expert's answer

Share on
How to keep blood sugar level in control?

Brief Answer: Get back with details asked. Detailed Answer: Hi, I had gone through your query and understood your concerns. Sir, let me appreciate you for your concern to your father's health. To help me answer this, please let me know the following details. 1) What are the blood sugar levels now. 2) Units of insulin being used and timing. 3) Any other medication being used either for diabetes or for any other health condition. 4) Any stressful condition or any other health problems. Please get back with details. Thank you. Dr Phanindra Dulipala Diabetologist.